Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 20, NWS Shreveport, LA

March 6, 2008Anderson County, Cherokee County, Houston County, Texas

NWS Shreveport, LA issued this river flood warning at Mar 6, 2008, 8:05 PM CST for Anderson County, Cherokee County, Houston County, Texas. It took effect at Mar 7, 2008, 6:00 PM CST. It was in force for 28 days.

The area

The counties it named.

The facts

Issued
Mar 6, 2008, 8:05 PM CST (02:05 UTC)
In effect from
Mar 7, 2008, 6:00 PM CST
Expired
Apr 4, 2008, 10:36 AM CDT
In force
28 days
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Anderson County, TX, Cherokee County, TX, Houston County, TX

The radar

The Shreveport radar (KSHV), 173 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Neches (NCST2). The gauge peaked at 13.90 ft at Mar 25, 2008, 8:00 AM CDT.

actionminormoderate101503/0703/0803/0903/1003/1103/1203/1303/1403/1503/1603/1703/1803/1903/2003/2103/2203/2303/2403/2503/2603/2703/2803/2903/3003/3104/0104/0204/0304/0404/05
Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 6, 3:31 PM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Mar 6, 3:31 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CST THU MAR 6 2008

.DISCUSSION...
STATIONARY FRONT NEAR A LFK...SHV...EL DORADO ARKANSAS LINE WILL
BEGIN TO PUSH SOUTH AND EAST AS AN UPPER LEVEL TROUGH PULLS INTO
NW TX. OVERRUNNING PRECIPITATION INITIALLY FALLING AS RAIN TO THE
NORTH AND WEST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL QUICKLY CHANGE OVER
TO A MIXTURE OF SLEET AND SNOW...EVENTUALLY BECOMING ALL SNOW LATER
TONIGHT. HAVE ALREADY UPGRADED THE WINTER STORM WATCH TO A WINTER
STORM WARNING FOR RED RIVER COUNTY TEXAS AS WELL AS MCCURTAIN COUNTY
OKLAHOMA...HOWARD...SEVIER AND LITTLE RIVER COUNTIES IN SOUTHWEST
ARKANSAS WITH ANTICIPATED SNOWFALL AMOUNTS OF 4 TO 8 INCHES OVERNIGHT
WITH HIGHER AMOUNTS POSSIBLE IN THE FOOTHILLS OF THE OUACHITAS.
SOUTH OF THE WINTER STORM WARNING...HAVE POSTED A WINTER WEATHER
ADVISORY FOR MUCH OF NORTHEAST TEXAS AS WELL AS SOUTHWEST ARKANSAS
TONIGHT. TRANSITION FROM RAIN TO SLEET AND EVENTUALLY SNOW WILL BE
A LITTLE LATER ACROSS THIS REGION BUT STILL LOOKING FOR SNOW
ACCUMULATIONS UP TO TWO INCHES NORTH OF THE INTERSTATE 20 CORRIDOR AND
NEAR ONE INCH ACCUMULATION ALONG THE I-20 CORRIDOR OF NE TX. WHILE
RAIN MIXED WITH SLEET WILL BE POSSIBLE FURTHER EAST ACROSS NORTHWEST
LOUISIANA AND SOUTH CENTRAL ARKANSAS...MODEL FCST SOUNDINGS DO NOT
REALLY SUPPORT ENOUGH COLD AIR UNTIL AFTER SUNRISE SO FOR THIS REASON...
HAVE SEGMENTED THE WINTER WEATHER ADVISORY TO ACCOUNT FOR THE
WESTERN PORTIONS TONIGHT THROUGH NOON FRIDAY AND THE EASTERN
SECTIONS FROM 6AM THROUGH NOON. WOULD NOT BE SURPRISED TO SEE THE
ADVISORY NEEDING TO BE EXTENDED FOR OUR NORTHEAST ZONES BEYOND 18Z
FRIDAY BUT WILL ALLOW FUTURE FORECASTERS TO MAKE THIS DECISION AS
IT GREATLY DEPENDS ON THE SPEED OF THE TROUGH AXIS WHICH AFTER
ANALYZING THE 18Z PROGS...APPEARS TO BE SLOWING DOWN. IF THIS IS THE
CASE...ADDITIONAL COUNTIES ACROSS OUR NORTHERN AND WESTERN ZONES MAY
NEED THE ADVISORY UPGRADED TO A WARNING IF SNOWFALL AMOUNTS ARE
GREATER THAN ANTICIPATED.

NEEDLESS TO SAY...WITH THE ANTICIPATED WEATHER...HAVE GONE WELL
BELOW MOS TEMPERATURES ACROSS THE BOARD CONCERNING OVERNIGHT MINS
AS WELL AS DAYTIME HIGHS THROUGH THE NEXT 48 TO 72 HOURS. HAVE MADE
NO WEATHER CHANGES TO THE EXTENDED GRIDS FOR NOW BUT DID ADJUST DAYS
THREE THRU SEVEN TEMPERATURE OUTPUT AND WIND GRIDS.

WSW PRODUCT WHICH SEGMENTS THE WINTER STORM WARNING AND THE WINTER
WEATHER ADVISORIES HAVE ALREADY BEEN SENT...ZONES OUT SHORTLY...13.

&&

.AVIATION...
CDFNT HAS REMAINED NEAR STNRY...JUST SOUTH OF I-30. POSTFRONTAL PCPN
HAS REMAINED NEAR STNRY AS WELL. COOLING TEMPS NORTH OF BOUNDARY
WITH SNOW NOW OCCURRING ALONG AND TO THE NW OF A FSM-FWD LINE. MVFR/IFR
CIGS POSTFRONTAL...VFR CIGS REMAINING PORTIONS OF NE TX/SW AR. SCT CLOUDS
MUCH OF LA. SNOW AS EARLY AS 0Z NORTH OF I-20...I-20 BY 06Z.
POSTFRONTAL NORTH WINDS MAY GUST 25-30 KTS ONCE FRONT BEGINS TO MOVE.
COMBINATION COULD RESULT IN LOCALIZED BLOWING SNOW GIVEN SUFFICIENT
SNOWFALL./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  35  36  29  46 / 100  60  10  10
MLU  38  39  29  44 / 100  70  20  10
DEQ  30  33  20  37 / 100  70  10  10
TXK  31  33  24  39 / 100  70  10  10
ELD  34  34  25  42 / 100  70  20  10
TYR  31  33  26  47 / 100  60  10  10
GGG  32  34  26  46 / 100  60  10  10
LFK  37  38  29  52 / 100  50  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     HOWARD...LITTLE RIVER...AND SEVIER.

     WINTER WEATHER ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING
     ZONES: HEMPSTEAD...MILLER...AND NEVADA.

     WINTER WEATHER ADVISORY FROM 6 AM FRIDAY TO NOON FRIDAY FOR THE
     FOLLOWING ZONES: COLUMBIA...LAFAYETTE...AND UNION AR.

LA...WINTER WEATHER ADVISORY FROM 6 AM FRIDAY TO NOON FRIDAY FOR THE
     FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
     SOTO...JACKSON...LINCOLN...OUACHITA...RED RIVER...UNION
     LA...AND WEBSTER.

OK...WINTER STORM WARNING UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...WINTER STORM WARNING UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     AND RED RIVER.

     WINTER WEATHER ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING
     ZONES:
     BOWIE...CAMP...CASS...FRANKLIN...GREGG...HARRISON...MARION...
     MORRIS...SMITH...TITUS...UPSHUR...AND WOOD.

     WINTER WEATHER ADVISORY FROM 6 AM FRIDAY TO NOON FRIDAY FOR THE
     FOLLOWING ZONES: CHEROKEE...PANOLA...AND RUSK.

&&

13/07
Hazardous weather outlook, Mar 6, 12:00 PM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST THU MAR 6 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST THU MAR 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WILL BE MOVING SOUTH AND EAST INTO THE REGION FROM
THE SOUTHERN PLAINS LATER TONIGHT. WIDESPREAD RAIN WILL QUICKLY
CHANGE OVER TO A MIXTURE OF SLEET AND SNOW ACROSS THE NORTHERN THIRD
OF NORTHEAST TEXAS AS WELL AS SOUTHEAST OKLAHOMA AND PORTIONS OF
SOUTHWEST ARKANSAS LATER TONIGHT. SNOW ACCUMULATIONS OF 4 TO 7 INCHES
WILL BE POSSIBLE THROUGH THE NIGHT...MAINLY NORTH OF THE INTERSTATE
30 CORRIDOR. HIGHER SNOW AMOUNTS WILL BE POSSIBLE ACROSS THE
FOOTHILLS OF THE OUACHITAS IN SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS. FURTHER SOUTH TOWARDS THE INTERSTATE 20 CORRIDOR OF
NORTHEAST TEXAS...RAIN WILL BECOME MIXED WITH SLEET THIS EVENING
BEFORE CHANGING OVER TO SNOW AFTER MIDNIGHT. SNOW ACCUMULATIONS NEAR
THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS COULD APPROACH ONE
INCH OVERNIGHT. TRAVEL COULD BECOME HAZARDOUS LATE TONIGHT ONCE RAIN
BEGINS TO CHANGE OVER TO SLEET AND SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WINTER STORM SYSTEM WILL BE EXITING THE REGION BY FRIDAY
AFTERNOON BUT NOT BEFORE IT LEAVES ADDITIONAL SNOW ACCUMULATIONS
ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...NORTHWEST AND NORTH
CENTRAL LOUISIANA AS WELL AS SOUTHWEST ARKANSAS. TRAVEL WILL LIKELY
BE HAZARDOUS DURING THE DAY FRIDAY ACROSS THE NORTHERN HALF OF THE
REGION DUE TO THE ANTICIPATED SLEET AND SNOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 12:30 AM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler57 hr
Mar 7, 12:30 AM CSTRiver Flood WarningSHVSmith, Wood46 days
Mar 7, 12:30 AM CSTRiver Flood WarningSHVGregg54 hr
Mar 7, 5:12 AM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more10 hr
Mar 7, 8:42 AM CSTRiver Flood WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby4 days
Mar 7, 9:21 AM CSTRiver Flood WarningSHVFranklin, Morris, Titus6 days

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.